Alert archive / North Carolina / Flash Flood Warnings in 2022

Flash Flood Warning 19, NWS Raleigh, NC

July 7, 20226 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 7, 2022, 10:44 PM EDT for 6 counties in North Carolina. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2022, 10:44 PM EDT (02:44 UTC)
Expired
Jul 8, 2022, 1:00 AM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 11:55 PM EDTFLASH FLOOD2 W Hope Mills, NCSEVERAL ROADS FLOODED IN THE FAYETTEVILLE AREA. HACKBERRY DRIVE COMPLETELY UNDER WATER.
Jul 8, 12:10 AM EDTHEAVY RAIN 2.174 Ene Hope Mills, NCKFAY AIRPORT REPORTED 2.17 INCHES OF RAIN DURING THE PAST 90 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2022-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2022-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1760 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

287 
WGUS52 KRAH 080244
FFWRAH
NCC051-085-093-101-163-191-080500-
/O.NEW.KRAH.FF.W.0019.220708T0244Z-220708T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1044 PM EDT Thu Jul 7 2022

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Cumberland County in central North Carolina...
  Southeastern Harnett County in central North Carolina...
  Northeastern Hoke County in central North Carolina...
  Southern Johnston County in central North Carolina...
  Northern Sampson County in central North Carolina...
  Southern Wayne County in central North Carolina...

* Until 100 AM EDT.

* At 1044 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 4 inches of rain have 
  fallen. Flash flooding is ongoing or expected to begin shortly. 
  This includes Interstate 95 between Benson and Fayetteville and 
  Interstate 40 between Benson and Warsaw.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Fayetteville, Clinton, Mount Olive, Fort Bragg, Dunn, Benson, 
  Godwin, Pope AFB, Hope Mills, Spring Lake, Erwin, Eastover, Coats, 
  Newton Grove, Wade, Turkey, Falcon, Linden, Seven Springs and 
  Spivey's Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Be 
especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3517 7911 3525 7904 3530 7894 3539 7874
      3540 7864 3540 7849 3538 7829 3528 7783
      3518 7783 3516 7789 3519 7802 3519 7816
      3509 7817 3498 7815 3496 7822 3505 7837
      3504 7866 3494 7907

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
3 follow-up statements
356 
WGUS72 KRAH 080339
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1139 PM EDT Thu Jul 7 2022

NCC051-085-093-101-163-191-080500-
/O.CON.KRAH.FF.W.0019.000000T0000Z-220708T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NC-Harnett NC-Hoke NC-Johnston NC-Sampson NC-Wayne NC-
1139 PM EDT Thu Jul 7 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY FOR 
CUMBERLAND, SOUTHEASTERN HARNETT, NORTHEASTERN HOKE, SOUTHERN 
JOHNSTON, NORTHERN SAMPSON AND SOUTHERN WAYNE COUNTIES...

At 1139 PM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Up to 4 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly. This 
includes Interstate 95 between Benson and Fayetteville and 
Interstate 40 between Benson and Warsaw.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Fayetteville, Clinton, Mount Olive, Fort Bragg, Dunn, Benson, 
  Godwin, Pope AFB, Hope Mills, Spring Lake, Erwin, Eastover, Coats, 
  Newton Grove, Wade, Turkey, Falcon, Linden, Seven Springs and 
  Spivey's Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Be 
especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3517 7911 3525 7904 3530 7894 3539 7874
      3540 7864 3540 7849 3538 7829 3528 7783
      3518 7783 3516 7789 3519 7802 3519 7816
      3509 7817 3498 7815 3496 7822 3505 7837
      3504 7866 3494 7907

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
555 
WGUS72 KRAH 080425
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1225 AM EDT Fri Jul 8 2022

NCC093-101-080435-
/O.CAN.KRAH.FF.W.0019.000000T0000Z-220708T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hoke NC-Johnston NC-
1225 AM EDT Fri Jul 8 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN HOKE AND 
SOUTHERN JOHNSTON COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3525 7904 3539 7874 3540 7864 3535 7854
      3531 7854 3526 7849 3526 7841 3535 7815
      3528 7783 3518 7783 3516 7789 3519 7802
      3519 7816 3498 7815 3496 7822 3505 7837
      3504 7866 3495 7903 3504 7909 3515 7911

$$

NCC051-085-163-191-080500-
/O.CON.KRAH.FF.W.0019.000000T0000Z-220708T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NC-Harnett NC-Sampson NC-Wayne NC-
1225 AM EDT Fri Jul 8 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM EDT EARLY THIS 
MORNING FOR CUMBERLAND, SOUTHEASTERN HARNETT, NORTHERN SAMPSON AND 
SOUTHERN WAYNE COUNTIES...

At 1225 AM EDT, Doppler radar indicated earlier thunderstorms 
produced heavy rain across the warned area, with heavy rain ongoing. 
Up to 4 inches of rain have fallen. Flash flooding is ongoing.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Fayetteville, Clinton, Mount Olive, Fort Bragg, Dunn, Godwin, Pope 
  AFB, Hope Mills, Spring Lake, Erwin, Eastover, Coats, Newton 
  Grove, Wade, Turkey, Falcon, Linden, Seven Springs, Spivey's 
  Corner and Hobbton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Be 
especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3525 7904 3539 7874 3540 7864 3535 7854
      3531 7854 3526 7849 3526 7841 3535 7815
      3528 7783 3518 7783 3516 7789 3519 7802
      3519 7816 3498 7815 3496 7822 3505 7837
      3504 7866 3495 7903 3504 7909 3515 7911

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
182 
WGUS72 KRAH 080453
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1253 AM EDT Fri Jul 8 2022

NCC051-085-163-191-080503-
/O.EXP.KRAH.FF.W.0019.000000T0000Z-220708T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland NC-Harnett NC-Sampson NC-Wayne NC-
1253 AM EDT Fri Jul 8 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM EDT EARLY THIS MORNING 
FOR CUMBERLAND, SOUTHEASTERN HARNETT, NORTHERN SAMPSON AND SOUTHERN 
WAYNE COUNTIES...

The heavy rain has ended, with light to moderate rain ongoing. 
Flooding is no longer expected to pose a threat, however there may 
be lingering water on roadways, as well as full ditches and rises on 
area creeks and streams. Please continue to heed remaining road 
closures and use caution near creeks and streams.

LAT...LON 3525 7904 3539 7874 3540 7864 3535 7854
      3531 7854 3526 7849 3526 7841 3535 7815
      3528 7783 3518 7783 3516 7789 3519 7802
      3519 7816 3498 7815 3496 7822 3505 7837
      3504 7866 3495 7903 3504 7909 3515 7911

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 10:20 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 7, 10:20 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
1020 PM EDT Thu Jul 7 2022

.SYNOPSIS...
Southerly flow along the western edge of the Bermuda High will
maintain very hot and humid conditions through Saturday. A cold
front will move through central NC by early Sunday, as high pressure
settles in from the Mid-Atlantic.

&&

.NEAR TERM /TONIGHT/...
As of 1020 PM Thursday...

Severe wind and flood threat will linger from the srn Piedmont east
and across the srn Sandhills and srn Coastal Plain for a few more
hours, in a continued moderately unstable airmass to the south of
more-widespread rain-cooled air across the remainder of cntl NC.
Even in that rain-cooled, more stable air across the remainder of
cntl NC, weaker showers and storms will linger ahead of a backdoor
cold front settling south out of srn VA. Areas of stratus and
localized fog are likely to develop along and on the immediate cool
side of that front, and following nely flow, across the nrn Piedmont
and nrn Coastal Plain late tonight-Fri morning. It will otherwise be
a very muggy/steamy night, with overnight temperatures and dewpoints
in the 70s.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 310 PM Thursday...

The surface convergence boundary/outflow across the central/western
Piedmont and Coastal Plain early Fri may slowly shift north during
the day, but likely settle along the central/northeast Piedmont and
northern Coastal Plain. Meanwhile, southwest flow should redevelop
outside of this region as a lee trough persists over the western
Piedmont. This should favor showers/storms forming over the western
Piedmont and along the convergence boundary, with activity tracking
east as the mid-level flow shifts to be out of the west-southwest. A
mid-level shortwave will track from the Ohio Valley into the Mid-
Atlantic by early Sat. Activity should again wane during the late
evening to after midnight as the effective boundary shifts toward
the coast. A marginal risk (level 1 of 5) remains for severe
weather, as well as a marginal to slight (level 1-2 out of 4) risk
of excessive rainfall given similar synoptic conditions as Thu.
Highs are expected to not be as hot as today given slightly lower
low-level thicknesses, in the upper 80s to middle 90s. Heat indices
will range in the 100-105 range, primarily over the central Piedmont
and Sandhills. A Heat Advisory may be needed for these areas so stay
tuned. Overnight lows Fri night to be in the low to middle 70s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 325 PM Thursday...

With a pattern shift under way this weekend as the upper ridge over
the Deep South shifts westward and heights begin to lower along the
East Coast, the quasi-stationary cold front to our north this week
will finally sink south through NC late Saturday.  Multiple days
over convective overturning and increase cloud cover may limit
instability and the overall severe threat as compared to previous
days, though the presence of the frontal zone may cause deep layer
flow to tick up a bit and still support a severe threat. PW in
excess near 2.5 inches will likely result in numerous showers and
storms with a heavy rain threat, potentially over areas that have
already received as much as 1-3 inches from previous days. High
Saturday will be in the upper 80s and lower 90s.

The front will shift only slowly south on Sunday, with a smaller
chance of showers or isolated storms across southern portions of the
area.  the front will also usher in a more stable and slightly
cooler airmass with highs in the mid and upper 80s.

The heat and humidity will return on Tuesday and Wednesday under a
brief return of ridging aloft before another cold front crosses the
area midweek and a more notable western ridge/eastern trough pattern
is forecast to develop.  there's plenty of uncertainty in the 6-10
day range, but there appears to be a good chance of below normal
temps and unsettled weather if the upper trough axis develops near
or west of our area.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 830 PM Thursday...

Ongoing showers and storms should wane after 02-05Z, with
stabilization of the boundary layer from both nocturnal cooling and
increasingly-widespread outflow/rain-cooled air. That rain-cooled
air will also favor the development of IFR-MVFR ceilings and
localized visibility restrictions late tonight-Fri morning. These
sub-VFR conditions are expected to be most widespread over the nrn
half of NC, along and on the immediate cool side of a front and
following nely flow forecast to move from srn VA this evening to nrn
NC by Fri morning. Any such ceilings will lift through MVFR range
and scatter to VFR through late morning-midday Fri, followed by
another active afternoon-evening of scattered showers and storms and
associated gusty winds and brief sub-VFR conditions.

Outlook: Showers/storms will again be possible Saturday, as a cold
front moves into our area. Areas of late night/morning stratus and
fog will also be possible across central NC through Sat. Sub-VFR
ceilings are most likely Sun morning, with a cool and moist
northeast flow behind the aforementioned cold front. Drier high
pressure is forecast to wedge in across the Mid-Atlantic Sun night
through Tue promoting mostly VFR conditions.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Kren
NEAR TERM...MWS
SHORT TERM...Kren
LONG TERM...Smith
AVIATION...MWS/Kren
Hazardous weather outlook, Jul 7, 7:17 PM EDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
717 PM EDT Thu Jul 7 2022

NCZ007>011-021>028-038>043-073>078-083>086-088-089-082330-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
717 PM EDT Thu Jul 7 2022

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Damaging wind gusts and locally heavy rainfall in thunderstorms will
remain possible through this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The active weather pattern will continue, with a risk of damaging
wind gusts and locally flooding rain in mainly afternoon and evening
thunderstorms Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Friday and Saturday.

In the hours before

Special weather statement, Jul 7, 9:43 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
943 PM EDT Thu Jul 7 2022

NCZ083-084-080215-
Anson NC-Richmond NC-
943 PM EDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of central Anson and
western Richmond Counties through 1015 PM EDT...

At 943 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wadesboro, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rockingham, Wadesboro, Polkton, Lilesville, Morven and Blewett Falls
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

LAT...LON 3485 8017 3502 8023 3516 7988 3489 7977
TIME...MOT...LOC 0143Z 255DEG 21KT 3496 8011

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AS
Special weather statement, Jul 7, 9:49 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
949 PM EDT Thu Jul 7 2022

NCZ075-084>086-080215-
Scotland NC-Richmond NC-Hoke NC-Moore NC-
949 PM EDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of south central Moore,
northern Scotland, southeastern Richmond and southwestern Hoke
Counties through 1015 PM EDT...

At 949 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hamlet, or near Rockingham, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rockingham, Hamlet, Hoffman, Pinebluff, Dobbins Heights, Wagram,
Sandhills Game Land, Bowmore, Camp Mackall and Ashley Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3484 7970 3501 7977 3514 7937 3488 7929
TIME...MOT...LOC 0149Z 255DEG 21KT 3495 7965

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AS
Special weather statement, Jul 7, 10:02 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1002 PM EDT Thu Jul 7 2022

NCZ089-080230-
Sampson NC-
1002 PM EDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of northeastern Sampson
County through 1030 PM EDT...

At 1002 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Bowdens, or 10 miles north of Clinton, moving
southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Turkey and Hobbton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3513 7841 3525 7828 3524 7826 3522 7824
      3520 7816 3514 7816 3512 7817 3509 7817
      3508 7816 3497 7815 3498 7816
TIME...MOT...LOC 0202Z 294DEG 16KT 3515 7826

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AS
Special weather statement, Jul 7, 10:17 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1017 PM EDT Thu Jul 7 2022

NCZ084-085-080245-
Scotland NC-Richmond NC-
1017 PM EDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of Scotland and
southeastern Richmond Counties through 1045 PM EDT...

At 1017 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chavistown, or 7 miles north of Bennettsville, moving northeast at 20
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laurinburg, Rockingham, Hamlet, Dobbins Heights, Gibson, East
Laurinburg, Diggs, East Rockingham and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3480 7968 3481 7992 3486 7990 3487 7987
      3490 7985 3493 7986 3492 7939 3471 7939
      3463 7947
TIME...MOT...LOC 0217Z 242DEG 18KT 3474 7969

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

AS
Special weather statement, Jul 7, 10:28 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1028 PM EDT Thu Jul 7 2022

NCZ042-077-088-080300-
Johnston NC-Harnett NC-Cumberland NC-
1028 PM EDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of southeastern
Harnett, north central Cumberland and southwestern Johnston Counties
through 1100 PM EDT...

At 1028 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dunn, or 9 miles southeast of Lillington, moving east at 25 mph.

HAZARD...Wind gusts up to 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dunn, Benson, Godwin, Erwin, Coats, Falcon, Linden and Anderson
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3517 7893 3532 7895 3537 7881 3543 7853
      3538 7841 3530 7853 3532 7854 3530 7858
      3527 7858 3525 7862 3523 7862 3521 7863
      3520 7863 3520 7864 3518 7864
TIME...MOT...LOC 0228Z 277DEG 21KT 3532 7867

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AS
Special weather statement, Jul 7, 10:30 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1030 PM EDT Thu Jul 7 2022

NCZ089-080300-
Sampson NC-
1030 PM EDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of northeastern Sampson
County through 1100 PM EDT...

At 1030 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bowdens, or 7 miles northwest of Warsaw, moving southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Turkey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3507 7837 3519 7820 3517 7817 3514 7816
      3512 7817 3509 7817 3508 7816 3495 7815
TIME...MOT...LOC 0230Z 306DEG 19KT 3507 7819

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

AS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:14 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne27 min
Jul 7, 8:28 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash92 min
Jul 7, 8:33 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Johnston, Wayne3 hr
Jul 7, 8:50 PM EDTSpecial Weather StatementRAHWayne25 min
Jul 7, 8:58 PM EDTSpecial Weather StatementRAHHalifax32 min
Jul 7, 9:20 PM EDTSpecial Weather StatementRAHRichmond25 min
Jul 7, 9:39 PM EDTSpecial Weather StatementRAHWayne81 min
Jul 7, 9:43 PM EDTSpecial Weather StatementRAHAnson32 min
Jul 7, 9:49 PM EDTSpecial Weather StatementRAHRichmond26 min
Jul 7, 10:00 PM EDTAreal Flood AdvisoryRAHSampson, Wayne44 min
Jul 7, 10:02 PM EDTSpecial Weather StatementRAHSampson28 min
Jul 7, 10:17 PM EDTSpecial Weather StatementRAHScotland28 min
Jul 7, 10:28 PM EDTSpecial Weather StatementRAHHarnett32 min
Jul 7, 10:30 PM EDTSpecial Weather StatementRAHSampson30 min
Jul 7, 10:56 PM EDTSpecial Weather StatementRAHSampson49 min
Jul 7, 11:42 PM EDTAreal Flood AdvisoryRAHCumberland, Sampson26 min
Jul 7, 11:42 PM EDTSpecial Weather StatementRAHCumberland63 min
Jul 8, 12:00 AM EDTSpecial Weather StatementRAHSampson60 min
Jul 8, 12:06 AM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Sampson2 hr
Jul 8, 12:48 AM EDTSpecial Weather StatementRAHBladen27 min
Jul 8, 3:38 AM EDTHeat AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Durham, Edgecombe and 16 more14 hr
Jul 8, 2:47 PM EDTSpecial Weather StatementRAHRandolph43 min
Jul 8, 2:58 PM EDTAreal Flood AdvisoryRAHForsyth107 min
Jul 8, 3:31 PM EDTSpecial Weather StatementRAHMontgomery59 min
Jul 8, 3:55 PM EDTAreal Flood AdvisoryRAHDavidson, Montgomery, Moore, Randolph, Stanly80 min
Jul 8, 5:07 PM EDTAreal Flood AdvisoryRAHMoore53 min
Jul 8, 5:07 PM EDTSpecial Weather StatementRAHHoke53 min
Jul 8, 5:11 PM EDTAreal Flood AdvisoryRAHDurham, Franklin, Wake115 min
Jul 8, 5:38 PM EDTSpecial Weather StatementRAHWake67 min
Jul 8, 5:48 PM EDTSpecial Weather StatementRAHWayne42 min
Jul 8, 6:05 PM EDTSpecial Weather StatementRAHCumberland, Harnett55 min
Jul 8, 6:24 PM EDTFlash Flood Warning Considerable damage threatRAHDurham102 min
Jul 8, 6:26 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake49 min
Jul 8, 6:37 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wake90 min
Jul 8, 7:00 PM EDTAreal Flood AdvisoryRAHAnson, Hoke, Richmond, Scotland93 min
Jul 8, 7:02 PM EDTSpecial Weather StatementRAHWilson58 min
Jul 8, 7:08 PM EDTSpecial Weather StatementRAHScotland67 min
Jul 8, 7:38 PM EDTSpecial Weather StatementRAHJohnston, Sampson37 min
Jul 8, 7:49 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wayne, Wilson107 min

Nearby

Flash Flood Warnings in North Carolina, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.